MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN926926
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the cuff wouldn't inflate".The customer was unable to answer our multiple inquiries regarding if the event happened while in use on a patient, how long was the device in use, if medical intervention was required, if reintubation was required, if desaturation occurred, and what the current health status of the patient is.If additional information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10115 et tube, cf, 7.5 for investigation.One representative sample was returned.An actual sample was not returned.The representative sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the pilot balloon.Upon injection of air, both the pilot and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The sample was submerged underwater to test for any leaks.However, no leaks were detected.No issues were found with the returned sample as it was able to properly inflate and deflate.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system , the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint could not be confirmed since the actual sample was not returned.The customer returned a representative sample in place of the actual sample that resulted in the complaint issue.Upon functional inspection, no problems were found with the returned device as it was able to properly inflate and deflate.No leaks were found with the sample.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.The probable cause of this complaint issue could not be determined without the actual device.Other remarks: n/a.Corrected data: n/a.

Brand Name
HUDSON ET TUBE,CF,7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16710067
Report Number3003898360-2023-00565
Device Sequence Number15290346
Product Code BTR
UDI-Device Identifier14026704759146
UDI-Public14026704759146
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberIPN926926
Device Catalogue Number5-10115
Device Lot Number73F1900678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown